Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 680, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 11:52 PM CST for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 8, 2000, 11:52 PM CST (05:52 UTC)
- Expired
- Nov 9, 2000, 12:35 AM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 12:05 AM CST | Thunderstorm Wind | Topeka, MS | Several trees were blown down in a rural area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 6:00 PM CST | Tornado Watch | SPC | 6 hr |
| Nov 8, 8:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 090554 SVRJAN MSC065-077-091-090630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1152 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 1235 AM CST * AT 1152 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTH OF MONTICELLO...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PRENTISS AT 1220 AM CST A TORNADO WATCH IS ALSO ^IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 9:15 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 8, 9:15 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 915 PM CST WED NOV 8 2000 UPDATED ZONES DECREASE THE RAIN CHANCES IN THE FAR WESTERN ZONES. ALSO REMOVED ANY REFERENCES TO TORNADO WATCH ^NUMBERS 787 AND 788 IN WORDING. .JAN... AR...NONE. LA...NONE. MS...NONE. 32
In the hours before
Local storm report, Nov 8, 6:55 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST TUE NOV 08 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0530 PM CARLISLE MS WIND DAMAGE
11/08/00 CLAIBORNE SHERIFF'S OFFICE REPORTED
TREES DOWN
0621 PM 1 S BRANDON MS .75 INCH HAIL
11/08/00 RANKIN DIME HAIL REPORTED BY
AMATEUR RADIO SPOTTER
ALONG HWY 18The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:08 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 37 min |
| Nov 8, 6:29 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 46 min |
| Nov 8, 7:25 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 50 min |
| Nov 8, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 41 min |
| Nov 8, 7:43 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 47 min |
| Nov 8, 8:12 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Nov 8, 8:21 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 99 min |
| Nov 8, 8:35 PM CST | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 115 min |
| Nov 8, 8:41 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 49 min |
| Nov 8, 10:00 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Nov 8, 10:38 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 47 min |
| Nov 8, 11:01 PM CST | Flash Flood Warning | JAN | Copiah | 119 min |
| Nov 9, 12:15 AM CST | Flash Flood Warning | JAN | Hinds, Leake, Madison, Rankin | 105 min |
| Nov 9, 12:44 AM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Nov 9, 12:54 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 3 hr |
| Nov 9, 12:58 AM CST | Tornado Warning | JAN | Lamar | 32 min |
| Nov 9, 1:00 AM CST | Severe Thunderstorm Warning | JAN | Marion | 30 min |
| Nov 9, 1:25 AM CST | Tornado Warning | JAN | Forrest, Lamar | 50 min |
| Nov 9, 2:58 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.